1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

so tired!

Discussion in 'Type 1 Diabetes' started by lorri1, Nov 27, 2012.

  1. lorri1

    lorri1 · Active Member

    Messages:
    39
    Likes Received:
    1
    Trophy Points:
    28
    Hi, I an type 1. one year at xmas. I am still struggling to come to terms with it and very strict on myself with regards my glucose levels. Probably a little ocd to be fair. I do quite well on a day to day basis and keep them with in the 4-7 range, although mostly by 9pm I am nearly at 8.5 or 9 due to my long acting insulin starting to run out ...I guess? The think I am finding is that there are times when I get so tired...even though my levels seem fine...around 6 or 7. Would it be because I restrict my carbs...I'm probably only on about 50 to 100 grams tops a day.? I eat lots of protein, nutts and salad etc. veg aswell when I have the time. Or is it just part of the condition?
    Lorri
     
  2. Pearsall85

    Pearsall85 · Well-Known Member

    Messages:
    107
    Likes Received:
    2
    Trophy Points:
    38
    Hey Lorri it may be a mixture of both, I'm in the same boat as you with my lantus running out of an evening but I'm currently taking in 200+ carbs a day for my weight training so im not getting the tiredness, but I do know that anything under 100 carbs will make you feel a but sluggish come then end if the day especially if your quite active.

    Stu.
     
  3. noblehead

    noblehead Type 1 · Guru
    Retired Moderator

    Messages:
    23,618
    Likes Received:
    19,618
    Trophy Points:
    278

    No it isn't especially as your well controlled, have chat with your gp or diabetes consultant and they may carry out some blood tests to see if there's anything obvious that's causing your tiredness.
     
  4. Tracey167

    Tracey167 Type 1 · Well-Known Member

    Messages:
    309
    Likes Received:
    13
    Trophy Points:
    58
    Hi

    I get very tired by about 9pm every night but a couple of years ago i was told to split my slow acting insulin in half and take half in the morning and the other half at about 9pm, which to be honest has made my levels alot more easier to control but i found lantus made me put weight on so my diabetic changed me over to levemir and that has worked get for me. I do still suffer with alot of erratic hypos for no apparent reason really i do carb counting on a 1 to 1 ratio but i think my body must be very sensitive to insulin for example this morning i had
    50g cheerios
    quarter pint of semi skimmed milk

    my BG was 5.7 and because of the day before i had a hypo lunchtime i decided to just give 4 units of insulin and at about 10am
    my hubby said 'you need to do a blood test as you are low' but i felt fine it came in at 2.1 BUT i had also eaten a bag of quavers before. Can't understand why i am still running low even when i am carb counting.


    tracey167
     
  5. bluntneedle

    bluntneedle Type 1 · Member

    Messages:
    17
    Likes Received:
    2
    Trophy Points:
    43
    Hi Lorri and Tracey,

    I do not think it is the Carbs or how much one eats by me it is when the the BG's swing. My Basal consists of the following 4IE of Levemir between 6am and 7am and in the evening 14IE between 10pm and 11pm. It took a while to find this formular. It sounds like your Basal rates are not perfect when you are doing everything else right. You have to check your Basis Insulin. If your not sure how this is done let me know.
     
  6. Indy51

    Indy51 Type 2 · Expert

    Messages:
    5,545
    Likes Received:
    6,350
    Trophy Points:
    178
    Please get your Vitamin D and B12 levels tested. A deficiency of either vitamin can mimic chronic fatigue. Vitamin D deficiency is incredibly common these days, especially in northerly latitudes.
     
  7. lorri1

    lorri1 · Active Member

    Messages:
    39
    Likes Received:
    1
    Trophy Points:
    28
    Hey all, thank you so much for taking the time out to reply to me. I appreciate it. Sounds like I can take a lil bit of advise from all of you :) so that's good!. I do believe deep down that I am not eating enough carbs.....infact probably only around the 50g mark most days. So my own fault in a way I guess but my feeling is that if this keeps my BG's stable without having to take in extra insulin during the day then that's good? I was looking at the vitamin route Indy51....do you recommend any particular ones please? Bluntneedle I am only on 4 units of basal at night (levemir) sometimes having to drop to 3!! because I can wake up with a hypo.... I am told that I am still in the honeymoon period...so things can be a bit tricky some days. Tracey I had the same problem with being sensitive to the insulin becasue of this, have you tried a half unit pen? They game me one and it's really good....depending on the day I can just do a 1/2 unit to 10 carb ratio and I find this doesn't bring me down too low :) it is a junior pen :lol: I am quite petite so this might be an addition reason.
    Stu, I have always been very active and healthy.... but since the diabetes I struggle to have any energy for my exercise classes, as I mentioned earlier I probably have a bit more of a deep routed problem :shifty: I do tend to keep my weight at the lower end of the scale and worry that eating more carbs will not only make me put on weight but also means I have to inject more insulin....which I have a fear of as I have read that too much insulin can also make you gain weight?? I have been referred to a phsycologist for some cognitive therapy which I am hoping will help me with these issues.
    Anyway thank you all again for time :D
    love lorri. x
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook